Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 98, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 13, 2016, 7:32 PM EDT for Columbiana County, Ohio; Beaver County, Pennsylvania; Hancock County, West Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 7:32 PM EDT (23:32 UTC)
- Expired
- Aug 13, 2016, 8:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbiana County, OH, Beaver County, PA, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 20 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:40 PM EDT | TSTM WND DMG | 3 Ne New Manchester, WV | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
506
WUUS51 KPBZ 132332
SVRPBZ
OHC029-PAC007-WVC029-140015-
/O.NEW.KPBZ.SV.W.0098.160813T2332Z-160814T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
732 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
BEAVER COUNTY IN WESTERN PENNSYLVANIA...
NORTHEASTERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 815 PM EDT
* AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHESTER...OR
OVER EAST LIVERPOOL...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
EAST LIVERPOOL...ALIQUIPPA...BEAVER FALLS...MONACA...ECONOMY...
NEW BRIGHTON...BEAVER...CALCUTTA...BADEN...ROCHESTER...OHIOVILLE...
HARMONY TOWNSHIP...MIDLAND...CHESTER...INDUSTRY...SHIPPINGPORT...
PATTERSON TOWNSHIP...CONWAY...BIG BEAVER AND FREEDOM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 13 AND 21.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 31 AND 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4049 8056 4070 8067 4085 8021 4065 8018
4053 8037
TIME...MOT...LOC 2332Z 240DEG 33KT 4062 8053
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
570
WWUS51 KPBZ 132351
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
751 PM EDT SAT AUG 13 2016
OHC029-WVC029-140000-
/O.CAN.KPBZ.SV.W.0098.000000T0000Z-160814T0015Z/
COLUMBIANA OH-HANCOCK WV-
751 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIANA AND
NORTHEASTERN HANCOCK COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4055 8049 4076 8048 4085 8021 4065 8018
4057 8033
TIME...MOT...LOC 2350Z 240DEG 33KT 4071 8033
$$
PAC007-140015-
/O.CON.KPBZ.SV.W.0098.000000T0000Z-160814T0015Z/
BEAVER PA-
751 PM EDT SAT AUG 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL BEAVER COUNTY...
AT 750 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BEAVER...OR
NEAR BEAVER FALLS...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
ALIQUIPPA...BEAVER FALLS...MONACA...ECONOMY...NEW BRIGHTON...
BEAVER...BADEN...ROCHESTER...OHIOVILLE...HARMONY TOWNSHIP...
MIDLAND...INDUSTRY...SHIPPINGPORT...PATTERSON TOWNSHIP...CONWAY...
BIG BEAVER...FREEDOM...WEST MAYFIELD...
BRIDGEWATER AND PATTERSON HEIGHTS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 14 AND 21.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 31 AND 45.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4055 8049 4076 8048 4085 8021 4065 8018
4057 8033
TIME...MOT...LOC 2350Z 240DEG 33KT 4071 8033
HAIL...<.75IN
WIND...60MPH
$$064
WWUS51 KPBZ 140006
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
806 PM EDT SAT AUG 13 2016
PAC007-140016-
/O.EXP.KPBZ.SV.W.0098.000000T0000Z-160814T0015Z/
BEAVER PA-
806 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEAVER COUNTY WILL
EXPIRE AT 815 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PITTSBURGH.
LAT...LON 4055 8049 4076 8048 4085 8021 4065 8018
4057 8033
TIME...MOT...LOC 0003Z 240DEG 33KT 4071 8033
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:50 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 13, 4:50 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 450 PM EDT SAT AUG 13 2016 .SYNOPSIS... Scattered showers and thunderstorms are expected for the rest of the weekend as a weakening cold front slowly approaches. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 500 pm update...made some minor adjustments to PoPs and cloud cover and also updated overnight temperatures. Previous discussion... Scattered showers and thunderstorms should continue through the evening with diurnally fueled instability. A period of more numerous storms are expected north of I 80 as shortwave support briefly increases across NW PA. The activity is expected to slowly decrease with waning instability late this evening, though low chances for showers/storms should continue overnight as another shortwave approaches in southwest flow. Temperatures should continue to run 10 to 15 degrees above the seasonal averages. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... More cloud cover is expected as more moisture is transported into the area in southwest flow on Sunday. With weak shortwave support, and a weakening surface boundary crossing the region, expect scattered showers and storms to persist on Sunday. The operational NAM appears to be an outlier with more widespread rain Sunday. Looking at water vapor and upper air analysis, the GFS seems to have a better handle on the approaching shortwave, and therefore went with scattered wording in the forecast. The surface boundary is progged to eventually dissipate by Monday as weak ridging builds over the region. This should keep unmentionable slight to low chance pops across the region. Increasing moisture and shortwave support in southwest flow should result in increasing shower and storm chances again by Tuesday. Temperatures should return to reading closer to, but still above, seasonal averages. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Upper trough should maintain shower and thunderstorm chances through mid week before weak ridging builds across the Northeastern CONUS late in the week and the beginning of the weekend, returning mainly dry weather to the forecast. Temperatures should average a few degrees above the seasonal averages. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... General VFR with scattered to isolated showers or thunderstorms late afternoon and evening. A front is now nearly stationary across the lower Great Lakes, and looks to move little into Sunday. Early morning stratus in moist low levels may bring a period of MVFR. Winds will be southwest generally under 10 KTs. .OUTLOOK /SATURDAY NIGHT THROUGH THURSDAY/... Some restrictions possible Sunday afternoon and evening as a front slowly sags south. Otherwise general VFR with isolated to scattered diurnal showers and thunderstorms. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 13, 4:22 AM EDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 422 AM EDT SAT AUG 13 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-140830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 422 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IN THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING THROUGH THIS EVENING MAINLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE IN THUNDERSTORMS THIS WEEKEND...WHICH COULD RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:35 PM EDT | Special Weather Statement | PBZ | Mercer | 40 min |
| Aug 13, 7:22 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 23 min |
| Aug 13, 7:47 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Severe Thunderstorm Warnings in Pennsylvania, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.